MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 16MM X 50CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 16MM X 50CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLF181650
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Additional information received indicated that the device was used and prepped as per the instructions for use.No excessive force was applied to the device.There was no patient injury reported.(b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization of an aneurysm for type ii endoleak, a 16mm x 50cm deltafill18 coil (dlf181650, s12574) was re-sheathed several times but the coil became unraveled.It was replaced with another coil and the procedure was completed.There was no report of patient injury.The device was used and prepped as per the instructions for use.No excessive force was applied to the device.There was no patient injury reported.The customer states there is no additional information available.The device was not be returned for analysis and therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device s12574 number, and no non-conformances related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaint of ¿coil ¿ unraveled¿ could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The instructions for use (ifu) instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing into the microcatheter, there is a risk that the embolic coil or the distal end of the dpu will be unsheathed and pass through the resheathing tool.If the resheathing tool passes over the distal end of the dpu, this will expose these flexible sections, which will then be subject to kinking and bending.Once a part of the dpu is kinked or bent, the translucent introducer sheath will not be able to re-form around it, and that section of the device will protrude.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint devices; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Manufacturing site name: (b)(4).Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device s12574 number, and no non-conformances related to the reported complaint condition were identified.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of an aneurysm for type ii endoleak, a 16mm x 50cm deltafill18 coil (dlf181650, s12574) was re-sheathed several times but the coil unraveled.It was replaced with another coil and the procedure was completed.There was no report of patient injury.The customer states there is no additional information available.

Brand Name
DELTAFILL18 16MM X 50CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9304061
Report Number3008114965-2019-01236
Device Sequence Number16651806
Product Code KRD
UDI-Device Identifier10886704077145
UDI-Public10886704077145
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue NumberDLF181650
Device Lot NumberS12574
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/25/2019
Supplement Date Received by Manufacturer11/21/2019
Initial Report FDA Received Date11/11/2019
Supplement Report FDA Received Date12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1